Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 26
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Gayen, R. Gupta, Sourav and Chakrabarti, A. 2016. Approximate solution of the problem of scattering of surface water waves by a partially immersed rigid plane vertical barrier. Applied Mathematics Letters, Vol. 58, p. 19.


    Manam, S.R. and Sivanesan, M. 2016. Scattering of water waves by vertical porous barriers: An analytical approach. Wave Motion, Vol. 67, p. 89.


    Roy, R. Basu, U. and Mandal, B. N. 2016. Water-wave scattering by two submerged thin vertical unequal plates. Archive of Applied Mechanics,


    Koley, S. Kaligatla, R. B. and Sahoo, T. 2015. Oblique Wave Scattering by a Vertical Flexible Porous Plate. Studies in Applied Mathematics, Vol. 135, Issue. 1, p. 1.


    Panda, Srikumar Martha, S.C. and Chakrabarti, A. 2015. A modified approach to numerical solution of Fredholm integral equations of the second kind. Applied Mathematics and Computation, Vol. 271, p. 102.


    MANAM, S. R. and KALIGATLA, R. B. 2014. MEMBRANE-COUPLED GRAVITY WAVE SCATTERING BY A VERTICAL BARRIER WITH A GAP. The ANZIAM Journal, Vol. 55, Issue. 03, p. 267.


    Manam, S.R. 2011. Multiple integral equations arising in the theory of water waves. Applied Mathematics Letters, Vol. 24, Issue. 8, p. 1369.


    Manam, S.R. and Kaligatla, R.B. 2011. Effect of a submerged vertical barrier on flexural gravity waves. International Journal of Engineering Science, Vol. 49, Issue. 8, p. 755.


    Maiti, Paramita and Mandal, B.N. 2010. Wave scattering by a thin vertical barrier submerged beneath an ice-cover in deep water. Applied Ocean Research, Vol. 32, Issue. 4, p. 367.


    De, Soumen Mandal, B. N. and Chakrabarti, A. 2009. Water-wave scattering by two submerged plane vertical barriers—Abel integral-equation approach. Journal of Engineering Mathematics, Vol. 65, Issue. 1, p. 75.


    MANAM, S. R. 2009. SCATTERING OF MEMBRANE COUPLED GRAVITY WAVES BY PARTIAL VERTICAL BARRIERS. The ANZIAM Journal, Vol. 51, Issue. 02, p. 241.


    Mandal, B. N. and De, Soumen 2006. Water wave scattering by two submerged nearly vertical barriers. The ANZIAM Journal, Vol. 48, Issue. 01, p. 107.


    Lee, M. M. and Chwang, A. T. 2000. Scattering and radiation of water waves by permeable barriers. Physics of Fluids, Vol. 12, Issue. 1, p. 54.


    Mandal, B. N. and Kanoria, Mridula 2000. Oblique Wave-Scattering by Thick Horizontal Barriers. Journal of Offshore Mechanics and Arctic Engineering, Vol. 122, Issue. 2, p. 100.


    Rhodes-Robinson, P. F. 1998. On the scattering of waves by nearly hard or soft incomplete vertical barriers in water of infinite depth. The Journal of the Australian Mathematical Society. Series B. Applied Mathematics, Vol. 39, Issue. 03, p. 293.


    Mandal, B. N. and Das, Pulak 1996. Oblique diffraction of surface waves by a submerged vertical plate. Journal of Engineering Mathematics, Vol. 30, Issue. 4, p. 459.


    Chakrabarti, A. 1995. A note on singular integral equations. International Journal of Mathematical Education in Science and Technology, Vol. 26, Issue. 5, p. 737.


    Chakrabarti, A. 1992. Obliquely incident water waves against a vertical cliff. Applied Mathematics Letters, Vol. 5, Issue. 1, p. 13.


    Chakrabarti, A. 1989. Solution of Two Singular Integral Equations Arising in Water Wave Problems. ZAMM - Journal of Applied Mathematics and Mechanics / Zeitschrift für Angewandte Mathematik und Mechanik, Vol. 69, Issue. 12, p. 457.


    Mandal, B.N. 1988. A note on the evaluation of reflection coefficients in the scattering of water waves by fixed vertical barriers. International Journal of Mathematical Education in Science and Technology, Vol. 19, Issue. 4, p. 581.


    ×
  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 62, Issue 3
  • July 1966, pp. 507-509

Note on the scattering of water waves by a vertical barrier

  • W. E. Williams (a1)
  • DOI: http://dx.doi.org/10.1017/S0305004100040135
  • Published online: 24 October 2008
Abstract

Introduction. In this note an alternative approach is presented to the problem of the scattering of small amplitude two-dimensional water waves by a fixed barrier, one edge of the barrier lying in the free surface of the water. This problem was first solved by Ursell ((1)) and generalizations of the problem have been considered by John ((2)) and Lewin ((3)).

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(2)F. John Comm. Pure Appl. Math. 1 (1948), 149.

(3)M. Lewin J. Math. Phys. 42 (1963), 287.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×